Oklahoma, 2009Hail and Damaging Winds in Oklahoma, July 15, 2009
July 15, 2009 · NWS TSA · 10 events in 3 counties and zones
Severe thunderstorms with primarily damaging winds occurred over northeast Oklahoma during the evening hours of the 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with primarily damaging winds occurred over northeast Oklahoma during the evening hours of the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 7:15 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 15, 7:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT WED JUL 15 2009
.DISCUSSION...
HAVE UPDATED FORECAST REMOVING EVENING WORDING AND
REMOVING EXCESSIVE HEAT WARNING WORDING FOR ALL EXCEPT
SOUTHEAST OKLAHOMA. MADE SOME MINOR CHANGES TO
TEMPERATURES AND DEW POINTS TO GO ALONG WITH CURRENT
TRENDS.
&&
.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUL 15 2009/
..AVIATION...
DISCUSSION...
A FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHERN OKLAHOMA TO NEAR THE MISSOURI ARKANSAS
BORDER MAY IGNITE THUNDERSTORMS OVERNIGHT. TAF
SITES KTUL KRVS KFYV KXNA RISK THUNDER MAINLY IN
08Z-14Z TIME PERIOD. A HIGHER THREAT OF THUNDER
WILL BE NORTH OF THOSE SITES... HOWEVER OUTFLOW
FROM ANY THUNDERSTORMS THAT DO FORM WILL RESULT
IN A RATHER VARIABLE WIND DIRECTION. MORE STORMS
WILL DEVELOP LATE THURSDAY AFTERNOON.
OTHER THAN THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....15Hazardous weather outlook, Jul 15, 3:55 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED JUL 15 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED JUL 15 2009
...THUNDERSTORMS CHANCES INCREASING WITH TEMPERATURES DECREASING A
LITTLE...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING AROUND OR AFTER 9 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE INCREASING IN COVERAGE THIS EVENING ALONG AND
NORTH OF A COLD FRONT LOCATED NEAR THE OKLAHOMA/KANSAS BORDER. THE
FRONT WILL MOVE VERY LITTLE OVERNIGHT WITH THE BEST CHANCES OF
THUNDERSTORMS NEAR AND NORTH OF THE FRONT. SEVERE WEATHER POTENTIAL
EXISTS DUE TO THE HIGH INSTABILITY IN PLACE AND INCREASING WIND
FIELDS ALOFT. STRONG WINDS AND LARGE HAIL ARE THE MOST LIKELY
THREATS.
EXCESSIVE HEAT WILL CONTINUE THROUGH THE EVENING ACROSS MUCH OF
THE AREA...WITH HEAT INDEX VALUES NEAR AND EXCEEDING 105 DEGREES
DURING THE EARLY EVENING. SOME RELIEF FROM THE HEAT IS EXPECTED
TO BEGIN ON THURSDAY AND CONTINUE INTO NEXT WEEK AS COOLER AIR
MOVES INTO THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE SLOW MOVING COLD FRONT WILL CONTINUE THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS BOTH DURING THE DAY THURSDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL CONTINUE HOT ON THURSDAY
IN SOUTHEAST OKLAHOMA...SOUTH OF THE FRONT...HOWEVER NOTICEABLE
COOLING IS LIKELY ONCE THE FRONT PASSES IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.
DRY AND SEASONABLY COOL WEATHER IS EXPECTED OVER THE WEEKEND...WITH
THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK AS THE DEVELOPING
WEATHER PATTERN FAVORS REPEATED CHANCES FOR PASSING THUNDERSTORM
COMPLEXES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 6:18 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT WED JUL 15 2009
ARZ011-160045-
MADISON AR-
718 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 718 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF WEATHERS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WEATHERS.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3602 9345 3588 9351 3596 9369 3602 9369
TIME...MOT...LOC 0018Z 320DEG 5KT 3598 9360Special weather statement, Jul 15, 7:56 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT WED JUL 15 2009
OKZ054-059-160230-
OSAGE OK-PAWNEE OK-
856 PM CDT WED JUL 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 856 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES WEST OF RALSTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3654 9699 3654 9696 3656 9693 3656 9690
3658 9689 3658 9657 3631 9656 3635 9700
TIME...MOT...LOC 0156Z 280DEG 15KT 3648 9696Thunderstorm Wind, Pawnee
- When
- July 15, 8:20 PM CST
- Where
- Pawnee County, Blackburn
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -96.600
Thunderstorm winds estimated at 70 miles an hour blew down power lines causing power outages.
Hail, Pawnee
- When
- July 15, 8:55 PM CST
- Where
- Pawnee County, Maramec
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.250, -96.670
Thunderstorm Wind, Pawnee
- When
- July 15, 9:05 PM CST
- Where
- Pawnee County, 3 mi SW of Jennings
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.149, -96.608
Thunderstorm winds were estimated at 65 miles an hour by a member of a fire department.
Thunderstorm Wind, Pawnee
- When
- July 15, 9:10 PM CST
- Where
- Pawnee County, Jennings
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.180, -96.570
Thunderstorm winds estimated at 65 miles an hour blew down large tree limbs and also blew shingles off several homes.
Thunderstorm Wind, Creek
- When
- July 15, 9:15 PM CST
- Where
- Creek County, Oilton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -96.580
Thunderstorm winds estimated at 70 miles an hour blew a metal roof off a carport. A street sign was also blown over and a metal replica of an oil well at the cemetary was damaged.
Thunderstorm Wind, Creek
- When
- July 15, 9:20 PM CST
- Where
- Creek County, 3 mi S of Oilton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.037, -96.580
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
Thunderstorm Wind, Creek
- When
- July 15, 9:25 PM CST
- Where
- Creek County, Drumright
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -96.600
Thunderstorm winds estimated at 70 miles an hour blew off part of the roof of a metal shed.
Thunderstorm Wind, Creek
- When
- July 15, 9:25 PM CST
- Where
- Creek County, Mannford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.250, -96.420
Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.
Thunderstorm Wind, Osage
- When
- July 15, 11:50 PM CST
- Where
- Osage County, Burbank
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.700, -96.720
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
Thunderstorm Wind, Osage
- When
- July 15, 11:54 PM CST
- Where
- Osage County, Hominy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.420, -96.400
Thunderstorm winds estimated at 70 miles an hour blew down several utility poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 15, 20091 death · 1 event
- Flash Flooding and Damaging Winds in Tennessee, July 15, 2009$4.8 million · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, July 15, 2009$506,000 · 52 kt wind · 25 events
- Damaging Winds in Alabama, July 15, 2009$178,000 · 50 kt wind · 32 events
- Flash Flood and Damaging Winds in Kentucky, July 15, 20092 injured · $100,000 · 70 kt wind · 3 events
- Tornado and Lightning Strike in Florida, July 15, 2009$125,000 · EF0 · 2 events
- Damaging Winds in Missouri, July 15, 2009$85,000 · 61 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 15, 2009$15,000 · 52 kt wind · 2 events
- Strong Wind in Minnesota, July 15, 20091 injured · 1 event
- Heat in California, July 15 to 20, 20098 events
- Damaging Winds in Oklahoma, July 15, 2009$10,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, July 15, 200952 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188720, 188721, 188722, 188723, 188724, 188725, 188726, 188727, 188728, 188729.